Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 151, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 29, 2011, 5:11 PM EDT for 4 counties in South Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2011, 5:11 PM EDT (21:11 UTC)
- Expired
- Aug 29, 2011, 5:54 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 5:24 PM EDT | TSTM WND DMG | 5 Se Pamplico, SC | TREE DOWN ON THOMAS LANE NEAR OLD RIVER ROAD. TIME OF EVENT ESTIMATED BY RADAR. |
| Aug 29, 5:24 PM EDT | TSTM WND DMG | 5 Wnw Gresham, SC | TREE DOWN NEAR INTERSECTION OF OLD RIVER ROAD AND MCWHITE CIRCLE. TIME OF EVENT ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 3:56 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2531 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
318
WUUS52 KILM 292111
SVRILM
SCC033-041-051-067-292215-
/O.NEW.KILM.SV.W.0151.110829T2111Z-110829T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
511 PM EDT MON AUG 29 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
EASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
MARION COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHWESTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 615 PM EDT
* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GRESHAM...OR 18 MILES EAST
OF LAKE CITY...AND MOVING NORTH AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PAMPLICO...
GALIVANTS FERRY...
RAINS...
MARION...
MULLINS...
ZION...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3437 7955 3427 7912 3379 7931 3382 7938
3381 7939 3385 7961
TIME...MOT...LOC 2111Z 195DEG 23KT 3392 7944
$$
BACON2 follow-up statements
481
WWUS52 KILM 292136
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
536 PM EDT MON AUG 29 2011
SCC033-041-051-067-292215-
/O.CON.KILM.SV.W.0151.000000T0000Z-110829T2215Z/
DILLON SC-MARION SC-FLORENCE SC-HORRY SC-
536 PM EDT MON AUG 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN HORRY...EASTERN FLORENCE...MARION AND SOUTHERN
DILLON COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRESHAM...OR 13 MILES
SOUTH OF MARION...MOVING NORTH AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALIVANTS
FERRY...RAINS...WEST MARION...GAPWAY...BLUE BRICK...MULLINS...ZION...
SMITHBORO...OAK GROVE...FORK...FLOYDALE...SELLERS...NICHOLS AND
LATTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3384 7930 3384 7941 3385 7961 3437 7955
3427 7912
TIME...MOT...LOC 2136Z 195DEG 23KT 3399 7944
$$
BACON782
WWUS52 KILM 292154
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
554 PM EDT MON AUG 29 2011
SCC033-041-051-067-292204-
/O.CAN.KILM.SV.W.0151.000000T0000Z-110829T2215Z/
DILLON SC-MARION SC-FLORENCE SC-HORRY SC-
554 PM EDT MON AUG 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HORRY...EASTERN
FLORENCE...MARION AND SOUTHERN DILLON COUNTIES IS CANCELED...
AT 552 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3384 7930 3384 7941 3385 7961 3437 7955
3427 7912
TIME...MOT...LOC 2154Z 195DEG 23KT 3410 7940
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:10 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 29, 2:10 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 210 PM EDT MON AUG 29 2011 .SYNOPSIS... AN UPPER-LEVEL IMPULSE AND A WEAK COLD FRONT WILL BRING THE ONLY CHANCE FOR RAIN TONIGHT INTO TUESDAY MORNING. HIGH PRESSURE WILL FOLLOW LATER TUESDAY AND PERSIST FOR MOST OF THE WEEK...WITH DRY WEATHER AND NEAR NORMAL TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2:00 PM MONDAY...ENERGETIC SHORT-WAVE DIVING SE ACROSS THE CENTRAL AND SOUTHERN APPALACHIANS EVIDENT IN VAPOR ANIMATIONS THIS AFTERNOON WILL SHARPEN AN UPPER TROUGH UPSTREAM OF OUR FORECAST AREA. IMPULSES MOVING THROUGH THE BASE OF THE TROUGH WILL ARRIVE FROM THE NORTHWEST THIS EVENING. WEAK BUT BROAD-SCALE ASCENT AHEAD OF THE UPPER TROUGH MAY INTERACT WITH THE SEA BREEZE FRONT TO SPARK ISOLATED CONVECTION AHEAD OF THESE IMPULSES A BIT EARLIER THAN TONIGHT. LATEST SPC PLOTS MAINTAIN A SLIGHT RISK AREA OVER THE EASTERN HALF OF THE CAROLINAS. MLCAPES 2000-3000 J/KG LATE TODAY...COUPLED WITH FAVORABLE JETTING ALOFT AND ENHANCED THE DEEP-LAYERED SHEAR WARRANTS TSTMS THROUGH THE OVERNIGHT PERIOD INTO FIRST LIGHT OF TUESDAY. OPTED FOR WARMER SIDE OF GUIDANCE WITH ANTICIPATION OF CONVECTIVE CLOUDS OVERNIGHT...WHICH MAY IN TURN INHIBIT EXTENSIVE FOG. FOR MINIMUMS BY DAYBREAK TUESDAY...LOW 70S COAST TO 60S N AND W ZONES. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 2:00 PM MONDAY...PROGRESSIVE MID LEVEL TROUGH WILL BE REPLACED BY RIDGING WEDNESDAY ALTHOUGH THE FLOW WILL REMAIN SLIGHTLY FROM THE NORTHWEST. AT THE SURFACE...HIGH PRESSURE WILL BUILD DOWN FROM THE NORTHEAST THROUGH THE PERIOD. THIS WILL ALLOW COOL ALMOST FALL LIKE TEMPERATURES TO DEVELOP ESPECIALLY THURSDAY MORNING WHERE LOWER 60S WILL BE COMMON. REGARDING POPS CANT COMPLETELY RULE OUT ACTIVITY WITH ENOUGH LOW LEVEL MOISTURE REMAINING TUESDAY VIA THE SEA BREEZE. PROFILES ARE JUST TOO DRY FROM TOP TO BOTTOM WEDNESDAY. WITHOUT THE LUXURY OF VERIFICATION FOR THE NEW AIRMASS WILL OPT FOR A BLEND OF THE WARMER MET NUMBERS...WHICH MIGHT MAKE MORE SENSE VIA THE SLOW NATURE OF THE COLD AIR ADVECTION AND THE COOLER MAV NUMBERS. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 2:00 PM MONDAY...THURSDAY WILL BRING NORTHWESTERLY FLOW ALOFT WHILE HIGH PRESSURE AT THE SURFACE RIDGES IN FROM THE NNE. BOTH WILL PROVIDE A SOURCE FOR RELATIVELY DRY AIR SO THE DAY SHOULD STAY RAIN-FREE DESPITE SOME WEAK SHORTWAVES RIPPLING BY NOT FAR TO OUR NORTH. TEMPS WILL BE RIGHT NEAR CLIMO. UPPER PATTERN AMPLIFIES ON FRIDAY AS UPPER RIDGING BUILDS OVER MS/OH VALLEYS AND A TROUGH DEEPENS OFF THE MIDATLANTIC COAST. FLOW ALOFT VEERS TO NNW AND SURFACE HIGH SHOWS LITTLE MOVEMENT. THE DRY AIR SOURCES WILL THUS REMAIN UNFETTERED AND FRIDAY WILL ONCE AGAIN BE DRY AND SEASONABLE. THE UPPER RIDGE TO OUR WEST BECOMES SUPPRESSED BY SATURDAY AS A VERY BROAD BELT OF WESTERLIES PUSHES INTO THE NORTHERN PLAINS AND WESTERN GREAT LAKES. EVENTUALLY THIS JET WILL DEEPEN A TROUGH OVER THE OHIO VALLEY THAT COULD PUSH A FRONT INTO THE CAROLINAS BY THE END OF THE PERIOD. RAIN CHANCES WILL FINALLY RETURN TO THE FORECAST ON MONDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 18Z...NAM SHOWING A WEAK VORT MOVING INTO THE WESTERN PORTION OF THE CWA BY 21Z. CU FIELD IS ALSO BUILDING ALONG THE SEA BREEZE BOUNDARY. ISOLATED ACTIVITY WILL POP UP ALONG THE SEA BREEZE...HOWEVER IT WILL BE QUITE LIGHT AND MAINLY INLAND FROM THE COASTAL TERMINALS. SURFACE TROUGH AND UPPER TROUGH OVER THE REGION WILL ENHANCE THE WEAK VORT. EXPECT SCATTERED CONVECTION NEAR OR OVER THE WESTERN TERMINALS...WITH DECENT AREAL COVERAGE. THIS CONVECTION WILL TRY TO MAKE IT TO THE COAST...BUT IT WILL BE WELL AFTER NIGHTFALL...POSSIBLY AFTER MIDNIGHT. ALL THIS MID AND HIGH CLOUD DEBRIS OVERNIGHT WILL ALSO HAMPER THE FOG FORECAST. AREAS THAT SCATTER WILL SEE MVFR FOG OR LOWER. TUESDAY...BECOMING VFR AT ALL TERMINALS WILL A NORTHEAST WIND AS HIGH PRESSURE TRIES TO BUILD IN FROM THE NORTH. EXTENDED OUTLOOK...LIGHT MORNING FOG EXPECTED WEDNESDAY AND THURSDAY MORNINGS...WITH ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON THROUGH SATURDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 2:00 PM MONDAY...SEAS SHOULD HOLD IN A 2-3 FOOT RANGE REST OF TODAY AND OVERNIGHT. ONSHORE SEA-BREEZE WINDS FROM THE SSE THIS AFTERNOON...WILL BECOME NNE OVERNIGHT...AS SURFACE HIGH PRESSURE OVER THE OHIO VALLEY BARGES SE INTO THE MIDDLE ATLANTIC. A FEW TSTMS MAY TRACK OVER THE NEAR SHORE WATERS LATE TONIGHT...AS A COUPLE DISTURBANCES ALOFT INTERACT WITH A WEAK SURFACE BOUNDARY FORCED OFFSHORE. SEA SPECTRUM THROUGH TONIGHT WILL CARRY 1-2 FEET OF 8-9 SECOND SE SWELL...ACCOMPANIED BY LIGHT TO MODERATE WIND-WAVES WHICH BECOMING NE IN DIRECTION LATE TONIGHT. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 2:00 PM MONDAY...NORTHEASTERLY FLOW THROUGH THE PERIOD AS HIGH PRESSURE BUILDS IN. WIND FIELDS THROUGH 850MB SHOW AT LEAST THREE DISTINCT SURGES MOVING ACROSS. ONE TUESDAY...ONE WEDNESDAY AFTERNOON AND ONE THURSDAY MORNING. ALWAYS TOUGH TO TIME THESE EXACTLY BUT I DO HAVE THE WINDS ON THE HIGHER END OF THE 10-15 KNOT RANGE CORRESPONDING TO EACH OF THESE PERIODS. SWAN SEAS ARE 2-4 FEET WITH MOSTLY WIND WAVES. A VERY SUBTLE SWELL COMPONENT DOES DEVELOP LATE IN THE PERIOD. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 2:00 PM MONDAY...WIND WILL BE OUT OF THE NORTHEAST ON THURSDAY AS HIGH PRESSURE SITS CENTERED OVER THE NEW ENGLAND STATES WHILE A RIDGE AXIS EXTENDS DOWN INTO THE CAROLINAS. SEAS WILL AVERAGE 2 TO 4 FT AND BE COMPRISED OF BOTH A 6 SECOND NE WIND WAVE AND AN 8 SEC EASTERLY 8 SEC WAVE. ATMOSPHERIC CHANGES FRIDAY AND SATURDAY WILL BE MINOR AND CONFINED TO THE UPPER LEVELS...WITH LITTLE CHANGES NOTED AFFECTING THE SURFACE PRESSURE PATTERN AND THUS THE WINDS. WIND AND SEAS FORECAST WILL REMAIN RELATIVELY STEADY. THERE COULD BE SOME VEERING ON SATURDAY AS THE SURFACE HIGH WEAKENS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...MJC SHORT TERM...SHK LONG TERM...MBB AVIATION...DL
Hazardous weather outlook, Aug 29, 4:22 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 422 PM EDT MON AUG 29 2011 AMZ250-252-254-256-302030- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 422 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STORMS COULD MOVE OFF THE COAST FROM THE MAINLAND AND BRIEFLY PRODUCE 30 KT OR GREATER WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-302030- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 422 PM EDT MON AUG 29 2011 ...SEVERE THUNDERSTORM WATCH 817 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS WITH A SECONDARY AFFECT FROM HAIL 1 INCH OR GREATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
In the hours before
Special weather statement, Aug 29, 2:31 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EDT MON AUG 29 2011
SCZ055-056-291900-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
231 PM EDT MON AUG 29 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
300 PM EDT...
AT 231 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF SAMPIT...OR ABOUT 11 MILES SOUTHWEST OF GEORGETOWN...MOVING
NORTHEAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...GRAVES...LAMBERT AND
SAMPIT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3321 7944 3321 7945 3323 7946 3324 7952
3324 7953 3327 7957 3328 7961 3350 7949
3339 7926 3320 7942
TIME...MOT...LOC 1831Z 209DEG 6KT 3330 7947
BACONSpecial weather statement, Aug 29, 4:48 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
448 PM EDT MON AUG 29 2011
SCZ032-033-039-053-292115-
FLORENCE-INLAND HORRY-MARION-WILLIAMSBURG-
448 PM EDT MON AUG 29 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...WILLIAMSBURG...
FLORENCE AND MARION COUNTIES THROUGH 515 PM EDT...
AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STUCKEY...OR ABOUT 18 MILES SOUTHEAST OF LAKE CITY...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BRITTON NECK...GRESHAM...HEMINGWAY...
HENRY...INDIANTOWN...JOHNSONVILLE...KINGSBURG...OUTLAND...POSTON AND
STUCKEY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3374 7962 3405 7940 3393 7917 3377 7931
3378 7933 3374 7936 3369 7941 3366 7942
3364 7944
TIME...MOT...LOC 2048Z 214DEG 18KT 3377 7946
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:37 AM EDT | Dense Fog Advisory | ILM | Georgetown, Horry, Williamsburg | 2 hr |
| Aug 29, 2:31 PM EDT | Special Weather Statement | ILM | Georgetown | 29 min |
| Aug 29, 4:48 PM EDT | Special Weather Statement | ILM | Marion | 27 min |
| Aug 29, 7:56 PM EDT | Special Weather Statement | ILM | Marlboro | 64 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.